We Recruit! Volunteer with Dyke March Toronto!

It’s that time of year… we need YOU to volunteer to help make the 2014 World Pride Dyke March the best one ever! Training and support will be provided for all positions — no experience required! Sign up to volunteer here!

ACCESSIBILITY ASSISTANTS
4.5 hours.
11:00am-3:30pm
Accessibility Assistants ensure that the Dyke March is accessible to as many people as possible. Your duties will include helping out with the accessibility tent, helping secure accessibility devices, and marching with folks if they need or want you to do so. Experience with people with disabilities would be helpful but is not mandatory. You will be trained onsite at the start of the shift. Queer women/dyke-spectrum volunteers preferred (but not required).

ACTIVE LISTENERS
3 hours plus training.
1:00pm-4:00pm
Or 2:30pm-4:30pm (if you are not marching)
Active Listeners are a vital part of the Dyke March and will be most needed after the March. The March can be intense and Active Listening is one way we take care of each other and our community. Active Listeners support Marchers by compassionately listening to march experiences, especially experiences that are upsetting or negative. All Active Listeners will be trained in advance and will have group debrief following their shift. Queer women/dyke-spectrum volunteers preferred (but nallyot required).

ALLIES
4.5 hours plus training.
11:00am-3:30pm
If you don’t identify as a dyke, this is the position for you! Your support is so important to the Dyke March. Allies will have the opportunity to learn more about queer culture, educate others, and help make sure the Dyke March is fun and safe for everyone. Specifically, you will help handout pamphlets, help sell t-shirts, do crowd control by asking people to move back onto the sidewalks, and help distribute and collect the feedback surveys. There will be mandatory training provided. This position is adaptable to your abilities.

CHANT LEADERS
3 hours.
12:30pm-3:30pm
Be creative and LOUD! You’ll help us write and distribute a set of Dyke March chants before the March. Then, you’ll get to move up and down the March, leading the marchers in chanting, helping create the energy of the march and making sure dyke voices are heard, loud and proud. You are welcome to work in pairs or a group – just let us know your preference. This position involves a lot of walking and yelling (you will have a megaphone and water). Queer women/dyke-spectrum volunteers required.

MARSHALS
4 hours plus training.
11:30am-3:30pm
Marshals are the worker bees of the Dyke March and they are ESSENTIAL. As a Marshal, you will be buzzing along the route, making sure all the marchers get from the start to the end safely. Marshals can also lead chants, and they help make sure any incidents are reported and handled by the Dyke March Team. There will be mandatory training for all Marshals before the March. Marshal experience is an asset. This position involves a lot of walking. Queer women/dyke-spectrum volunteers required.

PHOTOGRAPHERS
Shift Options: 11:00am-2:00pm and/or 1:30pm-3:30pm
As a photographer, you’ll help us take all sorts of photos the day of Dyke March. We need photos of marchers, signs, the rally, and even aerial shots of the March!

PRE-MARCH ASSISTANTS
4 hours.
10:30am-2:30pm
Help us set up, provide info to marchers, and participate in the March! Pre-march assistants host the sign-in table, make sure everyone has what they need to march, and support the Dyke March team in many other important tasks. No experience necessary! This position is adaptable to your abilities. You will be trained onsite at the start of the shift. Dykes and Allies welcome.

winnipeg

POST-MARCH ASSISTANTS
2.5 hours.
1:30pm-4:00pm
Your key task will be to hand out the feedback survey. You’ll also help us clean up and take care of the space, distribute safer sex supplies, and make sure everyone has what they need to end their Dyke March experience on a positive note. No experience necessary! This position is adaptable to your abilities. You will be trained onsite at the start of the shift. Dykes and Allies welcome.

SIGN-MAKING COORDINATORS
3 hours.
11:00am-2:00pm
Get crafty and help marchers make fabulous signs! There’s such a diversity of dyke issues, and you’ll help make sure everyone’s message gets represented. You’ll host the sign-making area, gather people to it, and make sure that everyone who wants a sign has one. You’ll get to make your own signs too! You can carry your sign or give to someone who also identifies with your message. Many languages needed! Queer women/dyke-spectrum volunteers required.

VIDEOGRAPHERS
Shift Options: 11:00am-2:00pm and/or 1:30pm-3:30pm
As a videographer, you’ll be in the center of all the action! You’ll obtain footage of community organizing, the rally, the March, and even aerial footage of the March! Queer women/dyke-spectrum volunteers preferred (but not required).

Sign up to volunteer here!
Or email: DMTOvolunteer@gmail.com

Other inquiries: dykemarchto@gmail.com
Facebook: DykeMarch Toronto
Twitter: @DykeMarchTO
Instagram: @dykemarchto

Advertisements

About Dyke March Toronto

Mission: The 2015 Toronto Dyke March works to create dyke-centred spaces because we need — and demand — more visibility within the Pride Toronto Festival. Goals: Our goal is to organize a political and celebratory march, created by and for dykes across the spectrum. We need to create our own space to be political and visible. Dyke visibility is important because we are not fully represented in the Pride movement or in mainstream society. The Dyke March celebrates our diversity and demonstrates the power of our communities. We hope the Dyke March leaves you with the energy to take action, a sense of community, and an appreciation for your own unique dyke glory! Values: The Dyke March values collective organizing to give dykes who are historically oppressed a platform. These include, but are not limited to, trans folks, Indigenous folks, folks of colour and folks with disabilities. We see this as necessary to create social change.
This entry was posted in committee, Events, Volunteer and tagged , , , , , , , , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s